I have been debating on whether or not to share my current meltdown status here on my Facebook blog because I try to keep it as positive as possible, and don’t want to disappoint anyone by coming across as weak. So on the advice of a very dear, strong friend – I will be honest. I’m a fucking wreck. Since the New York Times story about the canned PTSD studies went to print I’ve been fighting off feelings of guilt, shame and fear. As more articles are published I keep seeing my name and the words “childhood sexual abuse” and
Dear NYU, I am angry. I trusted the ethics and reputation of your institution implicitly, and in return I was misled, I was used, and my safety was disregarded by your researchers. And the more I think about some of the things that happened during and leading up to those studies, the angrier I get. I was told that my participation could possibly result in a delay of treatment for up to 60 days. However due to NYU’s delays and false-starts, that length of time was far exceeded, to the tune of several months. Do you know what it’s like to
Sometimes I wonder if NYU had any idea of how often the safety of their human research subjects was being placed at risk – but how could they not know? The FDA dinged them on multiple violations for the Pfizer drug trial (Protocol #B0541013), however that study wasn’t the only one in which NYU’s regard for subject safety is questionable. An earlier brain imaging study (S12-01521), a collaborative effort between NYU and Yale, had problems as well. As I mentioned in my open letter to NYU, one of the incidents that I believe jeopardized my safety was being put on a
After a couple weeks of those panic-like auras, I had another grand mal seizure at around 4:30 this morning. Only the second one in my life. Chewed up my tongue pretty good, wet the bed, and have a headache. I feel just exhausted. My husband took good care of me and rolled me over…unfortunately I bit his finger a little. 🙁 I just don’t know what to do. I didn’t expect to be put into this situation. Onward.